Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Armour Thyroid Overdose

Dangerous effects may occur if you take too much Armour Thyroid (thyroid USP). Overdose symptoms may include confusion or disorientation, heart palpitations, seizures, and strokes. It is important to know that taking even a little too much of the medication may lead to an overdose. Treatment for an Armour Thyroid overdose will vary, but may include "pumping the stomach," certain medicines, or supportive care.

Armour Thyroid Overdose: An Introduction

Armour® Thyroid (thyroid USP) is a "natural" thyroid hormone replacement medication that is available only with a prescription. Taking too much can result in hyperthyroidism, a condition that can be quite dangerous. The specific effects of an Armour Thyroid overdose will vary, depending on a number of factors, including the Armour Thyroid dosage and whether it was taken with any other medications or substances.
 

Symptoms of an Armour Thyroid Overdose

The symptoms of an Armour Thyroid overdose can be dangerous. Some of the most dangerous symptoms include:
 
Armour Thyroid is a "narrow therapeutic index" drug, which means that the safe and effective dose is usually very close to the toxic dose. Therefore, an Armour Thyroid overdose can result from taking just a little too much of the drug.
 

Treatment for an Armour Thyroid Overdose

The treatment for an Armour Thyroid overdose will also vary. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV), if necessary
  • Medications to control arrhythmias, seizures, or other symptoms
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Armour Thyroid.
 
Diabetes Tips for Seniors

Armour Thyroid Medication Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.